Amiodarone Induced Epididymitis: A Case Report
Demir, Canan Cicek
MetadataShow full item record
Introduction: Amiodarone is an effective drug for life-threatening arrhythmias like recurrent ventricular fibrillation and atrial fibrillation. Amiodarone creates rarely genitourinary side effects are seen. These are epididymitis, testicular dysfunction and impotance. Amiodarone aggregates and triggers inflammation in the head of the epididym. Case report: We present the case of a patient who developed epididymitis after 17 months of amiodarone therapy, using a low dose (100 mg per day). Although cessation of medication or dose lowering was not performed, remission of the patient only by analgesics is a distinct case reported in urological literature. Conclusions: This case stresses the importance of considering an adverse effect of amiodarone treatment as a cause when making a differential diagnosis of epididymitis.